# SDR UIEA9702

- Difficulty date: May 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N640FE
- Make and model: Boeing 747245F
- Aircraft serial: 20826
- Engine: Pwa JT9D70A
- System (JASC): 7320 · Fuel Controlling System
- Part: Ps4 Line
- Part number: 654187
- Condition: Broken
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

CREW REPORTS, EXPERIENCED NR 3 ENGINE FAILURE AT FL 410.  DESCENDED TO FL 350, ATTEMPTED UNSUCCESSFUL RESTART.  DESCENDED FURTHER TO FL 310.  ATTEMPTED TWO UNSUCCESSFUL RESTARTS.  NO FUEL FLOW.  CONTINUED FLIGHT TO LAX UNEVENTFULLY.  LAX WAS SELECTED AS THE SAFEST AIRPORT RATHER THAN THE NEAREST SUITABLE AIRPORT BECAUSE OF UNFAMILIARITY, LACK OF WEATHER AND FACILITIES AT THOSE AIRPORTS.  MEXICO CITY WAS ALSO RULED OUT DUE TO HIGH ALTITUDE AND HIGH SURROUNDING TERRAIN.  DURING T/S, MAINTENANCE FOUND THAT THE PS4 LINE TO THE FUEL CONTROL WAS BROKEN.  REPLACED PS4 LINE ENGINE OPERATION NOW NORMAL.  (M)
